Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 7, 2011, 7:12 PM EDT for Gilmer County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 7:12 PM EDT (23:12 UTC)
- Expired
- Aug 7, 2011, 7:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
County Gilmer County, GA
The radar
The Atlanta radar (KFFC), 134 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1453 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
262
WWUS82 KFFC 072312
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
712 PM EDT SUN AUG 7 2011
GAZ007-013-072345-
712 PM EDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN NORTHWEST
PICKENS AND GILMER COUNTIES UNTIL 745 PM EDT...
AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROUNDTOP...MOVING SOUTHEAST AT 35 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PICKENS AND GILMER COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE TAILS CREEK...ROUNDTOP...
TALONA...HINTON...BLAINE...TALKING ROCK AND SEQUOYAH LAKE. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3454 8435 3442 8461 3448 8466 3468 8465
3474 8457
TIME...MOT...LOC 2312Z 316DEG 32KT 3454 8455
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:40 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 7, 3:40 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT SUN AUG 7 2011
.SHORT TERM /TONIGHT THROUGH TUESDAY/...
EARLIER OVERCAST CLOUD COVER PUT A DAMPER ON THINGS TODAY. SATELLITE
INDICATING CLOUDS NOW HIGHLY BROKEN UP WITH PLENTY OF DIFFERENTIAL
HEATING GOING ON. STILL TIME FOR SCATTERED SHOWERS AND THUNDERSTORMS
THAT SHOULD DISSIPATE WITH THE LOSS OF DAYTIME HEATING. THE
EXCEPTION TO THAT COULD BE PORTIONS OF NW GA THAT COULD COME UNDER
THE INFLUENCE OF A GENERALLY WEAK UPPER LEVEL DISTURBANCE OVER NIGHT.
THE RATHER PREDOMINATE SURFACE TROUGH ACROSS THE AREA LOOKS TO
BECOME MORE ENHANCED ON MONDAY. THIS COMBINED WITH AFTERNOON
INSTABILITY AND A SUMMERTIME AIRMASS WILL GIVE RISE TO SCATTERED
SHOWERS AND THUNDERSTORMS...MOSTLY FOR THE AFTERNOON AND EVENING.
CENTRAL GA LOOKS A LITTLE BETTER TARGET THAN N GA. THE MODELS ARE AT
LEAST HINTING THAT CONVECTION COULD BE INFLUENCED BY WEAK UPPER
DISTURBANCES. THE GFS AND NAM ARE NOT CONSISTENT WITH THE
FORECASTING OF THESE DISTURBANCES.
THE SURFACE TROUGH BECOMES MORE ENHANCED FOR TUESDAY ACROSS CENTRAL
GA AS A COLD FRONT MOVES INTO N GA. THIS WILL GREATLY AID THE
CONVECTIVE PROCESS MAKING N GA A LITTLE BETTER TARGET FOR SHOWERS
AND STORMS AS THE POTENTIAL FOR GENERALLY WEAK UPPER DISTURBANCES TO
MOVE OVER THE AREA CONTINUES. HIGHER POPS COULD BE NEEDED THIS
DAY...ESPECIALLY FOR N GA.
A HOT AIRMASS CONTINUES OVER THE AREA. HIGH TEMPERATURES WILL
CONTINUE TO GREATLY DEPEND ON THE AMOUNT OF CLOUD COVER...ESPECIALLY
AT THE START OF THE DAY...AND HOW MUCH OVERALL CONVECTION. THE HEAT
ADVISORY WILL BE CONTINUED FOR MONDAY AND EXTENDED A FEW COUNTIES N
ON THE EAST SIDE OF THE STATE.
OVERALL CONFIDENCE IS LOW TO MEDIUM.
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
A WEAK COLD FRONT IS EXPECTED ACROSS THE AREA ON WEDNESDAY AND THE
LOCATION OF THIS FRONT AND HOW MUCH MOISTURE THERE IS WILL GREATLY
DETERMINE PRECIP CHANCES ACROSS THE AREA. CURRENT MODELS INDICATING
A FAIR AMOUNT OF DRYING TAKING PLACE THAT WOULD MINIMIZE THE OVERALL
AMOUNT OF CONVECTION. AT THIS TIME...PARTS OF CENTRAL GA LOOK TO
HAVE THE BEST CHANCES WITH GENERALLY 20-30 POPS ACROSS THE AREA.
AFTER WEDNESDAY...THINGS WILL DEPEND ON WHATS LEFT OF THE
FRONT...HOW MUCH MOISTURE THERE IS...INSTABILITY AND ANY POSSIBILITY
FOR UPPER LEVEL SUPPORT. MODELS INDICATING ANOTHER FRONT COULD GET
INTO THE AREA ON SUNDAY WITH THE EUROPEAN MODEL INDICATING A MUCH
MORE PRONOUNCED UPPER LEVEL TROUGH OVER THE AREA.
&&
.CLIMATE...
RECORDS FOR 08-07
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 101 2007 75 1904 76 1918 58 2004
1930 1948
1925 1915
KATL 101 1980 72 1904 78 1980 60 1948
1935
KCSG 100 1980 79 1974 77 2007 58 1950
2002
KMCN 100 2007 81 1904 76 1987 60 1950
1980 1943
RECORDS FOR 08-08
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 2007 75 1989 75 2007 57 2004
1987
1981
KATL 102 1980 71 1904 82 2007 61 2004
1897 1904
KCSG 100 2006 81 1989 78 1999 61 1950
KMCN 102 2007 75 1897 77 2007 56 2004
1907
RECORDS FOR 08-09
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 105 2007 74 1997 78 2007 60 2004
1989
KATL 103 2007 73 1997 79 2007 59 1976
KCSG 100 2007 80 1997 79 2007 61 1950
KMCN 103 2007 77 1989 78 2007 61 2004
2002
RECORDS FOR 08-10
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 104 2007 74 1970 77 1987 60 1953
KATL 103 2007 75 2004 78 2007 61 1990
1898 1953
1879
KCSG 104 2007 78 2004 79 1983 62 1953
KMCN 105 2007 76 2004 76 2007 60 2002
1927
RECORDS FOR 08-11
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 2007 72 1970 79 2007 60 1989
KATL 100 2007 73 1970 81 2007 62 1917
1890
1879
KCSG 103 2007 78 1970 81 2007 63 1954
KMCN 101 2007 79 1970 78 2007 60 2002
1922
RECORDS FOR 08-12
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 104 1925 73 1970 75 1934 61 1967
KATL 98 1999 73 1940 80 1881 59 1890
1957 1922
KCSG 101 1999 81 2008 77 2010 65 1989
2004
KMCN 102 1925 74 1919 77 1925 62 1967
RECORDS FOR 08-13
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 104 1925 72 1922 75 1926 56 1964
1925
KATL 100 2007 73 1992 80 1881 56 1964
1922
KCSG 98 1995 82 1992 79 2010 61 1964
KMCN 101 1999 80 1986 79 1925 59 1967
1925
&&
.AVIATION...
18Z UPDATE... CLOUDS AND ISOLATED SHOWERS OVER THE AREA
DISSIPATING AT THE MOMENT. EXPECTING ISOLATED TSRA TO BEGIN
DEVELOPING BY 20Z. WINDS MAINLY OUT OF THE WEST TO NORTHWEST IN
THE 5-10KT RANGE THROUGH THE PERIOD. CEILINGS WILL STAY VFR
THROUGH THE PERIOD WITH SOME MVFR CEILINGS EXPECTED BETWEEN 10Z-
14Z.
//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM ON ALL ELEMENTS.
01
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 73 99 75 95 / 20 30 20 50
ATLANTA 75 94 76 92 / 20 30 20 50
BLAIRSVILLE 70 90 71 84 / 30 30 30 50
CARTERSVILLE 72 93 73 92 / 30 30 20 50
COLUMBUS 76 94 75 94 / 20 40 20 40
GAINESVILLE 74 94 75 91 / 30 30 20 50
MACON 74 97 75 96 / 20 40 20 40
ROME 72 93 74 92 / 30 30 20 50
PEACHTREE CITY 72 94 73 92 / 20 30 20 50
VIDALIA 74 95 76 96 / 20 50 20 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT MONDAY FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CLARKE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK...
HOUSTON...JEFFERSON...JOHNSON...JONES...LAURENS...MACON...
MADISON...MARION...MONTGOMERY...MORGAN...MUSCOGEE...OCONEE...
OGLETHORPE...PEACH...PULASKI...PUTNAM...SCHLEY...STEWART...
SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...
TWIGGS...WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...
WILKES...WILKINSON.
&&
BDLHazardous weather outlook, Aug 7, 5:32 AM EDT, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 532 AM EDT SUN AUG 7 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 532 AM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL AND EASTERN GEORGIA. SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TODAY ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... THE REMNANTS OF A WEAK SURFACE TROUGH ARE IN PLACE ACROSS EASTERN AND CENTRAL GEORGIA. THE COMBINATION OF THIS BOUNDARY AND WEAK UPPER LEVEL DISTURBANCES MOVING ACROSS THE TENNESSEE VALLEY TODAY...WILL PROVIDE A FOCUS FOR THE DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE HEAT INDEX VALUES OF 105 TO 110 THIS AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND EASTERN GEORGIA. FOR MORE INFORMATION...PLEASE REFER TO THE LATEST HEAT ADVISORY. THE PRIMARY HAZARDS IN THUNDERSTORMS WILL BE GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL. .DISCUSSION... HIGH PRESSURE RIDGE ALOFT CONTINUES TO DOMINATE THE REGION...RESULTING IN HOT TEMPERATURES ACROSS THE AREA. LOCATIONS GENERALLY SOUTH OF A LINE FROM COLUMBUS...TO MACON...TO WARRENTON CAN EXPECT TO SEE ANOTHER DAY WITH AFTERNOON AND EVENING HEAT INDEX VALUES BETWEEN 105 AND 110. EVEN WITH THE HIGH PRESSURE ENTRENCHED ACROSS THE AREA...THE COMBINATION OF THE WEAK SURFACE TROUGH AND A SERIES OF UPPER LEVEL DISTURBANCES MOVING THROUGH THE TENNESSEE VALLEY WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY. WITH MODELED CAPE BETWEEN 1500 AND 2500 J/KG...AND LIFTED INDEX VALUES BETWEEN -2 AND -4...EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS. HIGHEST THUNDERSTORM POTENTIAL IS GENERALLY ACROSS EXTREME NORTH GEORGIA...ALONG AND NORTH OF A LINE FROM ROME TO HELEN. DEVELOPING STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES...HEAVY RAIN CAN BE EXPECTED AND COULD RESULT IN PONDING ON ROADWAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 7, 5:43 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT SUN AUG 7 2011
GAZ005-007-013-014-072215-
543 PM EDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN PICKENS...
MURRAY...DAWSON AND GILMER COUNTIES UNTIL 615 PM EDT...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TALONA...MOVING SOUTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PICKENS...MURRAY...DAWSON AND GILMER COUNTIES THROUGH 615 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE EAST ELLIJAY...
ELLIJAY...TAILS CREEK...ROUNDTOP...ROY...CHERRY LOG...TALONA...
MOUNTAINTOWN...CARTERS...BLAINE...CARTECAY...TALKING ROCK...SEQUOYAH
LAKE...FAUSETT LAKE AND JUNO. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3445 8413 3437 8426 3437 8440 3439 8445
3474 8483 3479 8439
TIME...MOT...LOC 2142Z 322DEG 12KT 3459 8444Local storm report, Aug 7, 6:27 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND DMG 7 WNW DAWSONVILLE 34.46N 84.23W
08/07/2011 DAWSON GA EMERGENCY MNGR
TREE DOWN ON POWER LINE ON AMICALOLA CHURCH ROAD.
&&
BDLSpecial weather statement, Aug 7, 6:28 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 PM EDT SUN AUG 7 2011
GAZ013>015-021>023-072300-
628 PM EDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN PICKENS...
LUMPKIN...CHEROKEE...DAWSON...FORSYTH AND HALL COUNTIES UNTIL 700 PM
EDT...
AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AURARIA TO MARBLEHILL...MOVING SOUTHEAST AT
30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PICKENS...LUMPKIN...CHEROKEE...DAWSON...FORSYTH AND HALL
COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE AURARIA...DAHLONEGA...FAUSETT LAKE...DAWSONVILLE...
MCKEE...JUNO...REAVIS MOUNTAIN...LAKE TAMARACK...NELSON...
MARBLEHILL...TATE...JASPER...TALKING ROCK...BLAINE AND MURRAYVILLE.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3437 8370 3430 8386 3428 8428 3452 8462
3454 8429 3455 8398
TIME...MOT...LOC 2228Z 300DEG 26KT 3445 8396 3441 8415
3440 8433Special weather statement, Aug 7, 7:08 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 PM EDT SUN AUG 7 2011
GAZ023-034-072345-
708 PM EDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING AND HEAVY
RAIN IN GWINNETT AND HALL COUNTIES UNTIL 745 PM EDT...
AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 5 MILES WEST OF GAINESVILLE...MOVING SOUTHEAST
AT 35 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS GWINNETT AND HALL COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE BUFORD DAM-LAKE LANIER PARKS...
AQUALAND PARK...LAKE LANIER ISLANDS...GAINESVILLE...OAKWOOD...SUGAR
HILL...REST HAVEN...BUFORD...FLOWERY BRANCH...CHESTNUT MOUNTAIN...
CANDLER...HOG MOUNTAIN AND ROAD ATLANTA-LANIER SPEEDWAY. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3430 8367 3418 8375 3413 8382 3401 8387
3409 8411 3419 8405 3419 8399 3422 8396
3423 8397 3428 8393 3434 8396 3442 8390
TIME...MOT...LOC 2308Z 316DEG 33KT 3428 8389Special weather statement, Aug 7, 7:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
712 PM EDT SUN AUG 7 2011
GAZ007-013-072345-
712 PM EDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN NORTHWEST
PICKENS AND GILMER COUNTIES UNTIL 745 PM EDT...
AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROUNDTOP...MOVING SOUTHEAST AT 35 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PICKENS AND GILMER COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE TAILS CREEK...ROUNDTOP...
TALONA...HINTON...BLAINE...TALKING ROCK AND SEQUOYAH LAKE. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3454 8435 3442 8461 3448 8466 3468 8465
3474 8457
TIME...MOT...LOC 2312Z 316DEG 32KT 3454 8455The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:43 PM EDT | Special Weather Statement | FFC | Dawson, Gilmer, Pickens | 32 min |
| Aug 7, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Pickens | 30 min |
| Aug 7, 6:28 PM EDT | Special Weather Statement | FFC | Dawson, Pickens | 32 min |
| Aug 7, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Pickens | 36 min |
| Aug 7, 7:08 PM EDT | Special Weather Statement | FFC | Hall | 37 min |
| Aug 7, 7:19 PM EDT | Special Weather Statement | FFC | Forsyth | 26 min |
| Aug 7, 7:39 PM EDT | Special Weather Statement | FFC | Barrow, Jackson, Walton | 36 min |
| Aug 7, 7:54 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth | 36 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.